MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240)
Date of Event 07/19/2007
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2003, patient was diagnosed with multiple ventral hernias thereby underwent open repair with implant of bard flat mehs (device 1).Per operation notes, "three hernia sacs were identified and dissected free.The hernia sacs were entered and evacuated the omentum.Adhesions between hernia sac and omentum were lysed.The hernia sacs were connected.A bard flat mesh (device 1) was placed and sutured." on (b)(6) 2006, patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant of composix e/x (device 2) and ventralex mesh (device 3).Per operation notes, "previous incision was opened.The hernia sac contains omentum was taken down.The defect was just to the right of midline just above the umbilicus.There was a slight eventration of abdominal wall with overlying mesh (device 1) still present creating a hernia recurrence.A composix e/x (device 2) and ventralex mesh (device 3) were placed to cover the defect and sutured." on (b)(6) 2007, patient was diagnosed with recurrent ventral hernia with infected hernia mesh thereby underwent open repair with removal of bard flat mesh (device 1), composix e/x (device 2) and ventralex mesh (device 3).Per op notes, "incision was made through the previous hernia.Dense fibrous hernia sac over the top of the exposed old mesh (device 1, 2 and 3) were opened.There was fair amount of fluid along with some chronic inflammatory tissues were noted.This was swept away from the mesh.The omentum adherent to prior mesh was taken down.The infected ventral hernia meshes (device 1, 2 and 3) were excised and removed entirely.The residual sac was excised.The defect was repaired using sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard flat mesh (device 1).Additional supplemental emdrs were submitted to represent the mesh - composix e/x (device 2) and ventralex mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25171999
Report Number1213643-2026-00634
Device Sequence Number13311892
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(10)43HND064
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112680
Device Lot Number43HND064
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale